MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS
Catalog Number 6801697
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected valproic acid (valp) results were obtained from multiple patient samples processed during reagent lot to lot correlation testing using vitros chemistry products valp reagent lot 2511-34-2390 on two different vitros xt 7600 integrated systems.Vitros xt 7600 integrated system: s/n (b)(6) (j1) patient 2 sample result of 545.10 umol/l vs an expected result of 437.40 umol/l vitros xt 7600 integrated system: s/n (b)(6) (j2) patient 4 sample result of 312.10 umol/l vs an expected result of 237.10 umol/l patient 8 sample result of 452.90 umol/l vs an expected result of 365.80 umol/l patient 9 sample result of 607.90 umol/l vs an expected result of 501.80 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected results were from patient samples that were processed during reagent lot to lot correlation testing and were not reported outside of the laboratory.No erroneous patient sample results were reported from the laboratory.There was no reported allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected valproic acid (valp) results were obtained from multiple patient samples processed during reagent lot to lot correlation testing using vitros chemistry products valp reagent lot 2511-34-2390 on two different vitros xt 7600 integrated systems.The assignable cause of the higher than expected result from j1 is a suboptimal calibration.The parameters for the calibration performed prior to the event were atypical.The cause of the suboptimal calibration is unknown.After a recalibration event using an alternate lot of vitros cal kit 12, non-vitros randox quality control results for vitros valp lot 2511-34-2390 on j1 have been within expectations.A definitive assignable cause of the higher than expected results from j2 could not be determined with the information provided.As vitros valp lot 2511-34-2390 was a new reagent for the customer site at the time of the event, there were no historical quality control results available for review.Additionally, as it is unknown how many vitros valp reagent packs were used for j2 and how the packs were stored and handled, a reagent related issue cannot be ruled out as a contributor of the higher than expected results obtained on j2.As no precision testing was performed on the vitros xt 7600 systems, an instrument related issue cannot be ruled out as a contributing factor of the higher than expected results obtained on j2.In addition, as no information was provided about the patient samples used, a patient sample related issue cannot be entirely ruled out as a contributing factor of the higher than expected results obtained on j2.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp reagent lot 2511-34-2390.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20053870
Report Number1319808-2024-00023
Device Sequence Number20862578
Product Code DLJ
UDI-Device Identifier10758750006618
UDI-Public(01)10758750006618(17)250506(11)231106(10)1223
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Catalogue Number6801697
Device Lot Number1223
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown